Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Hiccups and Chemotherapy
    avatar
    AmigoMio posted:
    Hi,

    I was diagnosed Rectal cancer stage 3 in February 2010, I went through radiotherapy/Chemotherapy and recently a surgery. Now I am starting 5 months of Chemotherapy (FOLFOX) Oxaliplatin, 5FU, plus a number of antisickness medications, I don't know what drug is causing this but I have a severe case of hiccup (non stopping) day and night, can't sleep well, and I am only in my first week of chemotherapy. Could you let me know if you know if you have experienced hiccup due to chemotherapy and what you did to cure it,

    Thanks to you all.
    Reply
     
    avatar
    hopefulandhelpful responded:
    Hi Amigo Mio,
    My husband's story is similar to yours - although he has just completed his 6 months of chemo (had surgery in November). He had hiccups quite often during the last 6 months, but no longer has this side effect. He would down small packets of raw sugar very quickly to get rid of hiccups. It worked, but we have since learned that sugar is very bad for cancer and can effect neuropathy symptoms. One month after chemo his main problems are the tingling and numbness he experiences in his hands and feet. Make sure you are taking your B vitamins...have you been offered any advice from your doctors? We do a lot of research on-line...Good luck!
     
    avatar
    AmigoMio replied to hopefulandhelpful's response:
    Hi Hopefulandhelpful,

    Thanks for your reply, much appreciated. I am just starting the chemo post-surgery so hiccups are new for me I am talking to doctors too, but it seems that nobody knows for sure what to do to stop it, they are looking at the antisikcness medications and see if that is something that may cause this, so they can change it, but the true is that I thought they would have known by now as I am sure I am not the first having this, I am looking for alternatives medicines to stop it now. I didn't know about the B Vitamins but I am eating well, I will keep an eye on that, thanks a lot.


    Helpful Tips

    it worked for me!
    My husband died 2/3/4 of colon cancer. August 2011 I became vegan on a dare and 2/3 12 I was diagnosed with colon cancer. I was surprised! ... More
    Was this Helpful?
    0 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Gastrointestinal Cancer Center